# SDR 98ZZZX2458

- Difficulty date: May 28, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N65TT
- Make and model: Piper PA-31-310
- Aircraft serial: 317612078
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Dimmer
- Part number: B002694
- Condition: Burned
- Location: Panel Lights
- Part time: 423 hours
- Component: Lamar
- Stage of operation: NR
- Nature of condition: B
- Precautionary procedure: E

## Discrepancy

IN-FLIGHT, PILOT SELECTED PANEL LIGHTS ON, SMOKE BLEW OUT OF THE INSTRUMENT PANEL INSTANTLY.  PILOT SHUT OFF ALL POWER.  SAFE LANDING WAS MADE.  FOUND PANEL LIGHT DIMMER ASSY BURNT AND SHOWS SIGNS OF HIGH HEAT.  INSPECTED ALL ASSOCIATED WIRING, NO DEFECTS NOTED.  INSTALLED NEW DIMMER ASSY.  OPS NORMAL.  PILOT REPORTS THIS IS THE SECOND TIME IN 4 YEARS THAT THIS SAME PROBLEM OCCURRED.  POSSIBLE DEFECTIVE DIMMER UNIT.
